Indiana, 2010Dust Devil in Indiana, October 7, 2010
October 7, 2010 · NWS PAH · 1 event in 1 county or zone
The dust devils formed over drought-parched fields on a very warm and sunny afternoon with light winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The dust devils formed over drought-parched fields on a very warm and sunny afternoon with light winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Oct 7, 12:00 PM CST, 1 hour earlier.
Area forecast discussion, Oct 7, 12:00 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT THU OCT 7 2010
.DISCUSSION...
WEAK BOUNDARY PUSHING SOUTH ACROSS THE FA EARLY THIS AFTERNOON.
LITTLE IMPACT ON OUR WEATHER. EXPECT THE QUIET WEATHER CONDITIONS
TO CONTINUE TONIGHT ON THROUGH THE WEEKEND. IN THE WAKE OF THE
WEAK BOUNDARY...HIGH PRESSURE WILL SET UP OVER THE EAST U.S.
WITH A LEE SIDE TROF AND LOW PRESSURE DEVELOPING OVER THE HIGH
PLAINS...IN RESPONSE TO THE WEST U.S. UPPER LOW EJECTING EAST
ACROSS THE ROCKIES AND INTO THE PLAINS. THIS WILL DIRECT OUR
WIND FLOW BACK TO LIGHT SSW AND ALLOW FOR MODERATING TEMPS. WITH
RESPECT TO FIRE WX CONCERNS...LOW AFTERNOON HUMIDITY IS
ANTICIPATED. HOWEVER...WINDS ARE FORECAST TO BE LIGHT FRIDAY
THROUGH SUNDAY.
IN THE LONGER TERM...TRENDED THE FORECAST TOWARD A CONSENSUS
OF THE 00/06/12 UTC RUNS OF THE GFS AND 12Z ECMWF FROM YESTERDAY.
THE CONSENSUS IS TO BRING THE CENTRAL PLAINS H5 LOW/TROF SE ACROSS
THE REGION LATE MONDAY THROUGH EARLY TUESDAY. THE 00Z ECMWF IS
MUCH SLOWER AND AN OUTLIER. SYSTEM LOOKS AS THOUGH IT WILL BE
RATHER DYNAMIC. BUT QUESTION WILL BE HOW MUCH MOISTURE CAN BE
GENERATED. GIVEN THE VERY DRY STATE OF THE ATMOSPHERE...WILL KEEP
POPS RATHER LOW...BUT STILL IN THE FORECAST MONDAY AND MONDAY
NIGHT. ADDED THUNDER SINCE ELEVATED LI/S FORECAST TO FALL TO NEAR
OR JUST BELOW ZERO. HAVE TUESDAY DRY FOR NOW...THEN THE CONSENSUS
OF THE ABOVE MODELS BRINGS ANOTHER WAVE OF ENERGY THROUGH IN THE
TUE NIGHT THROUGH WEDNESDAY NIGHT TIME FRAME. THE GFS IS FASTER
SUGGESTING SLIGHT PRECIP CHANCES TUESDAY NIGHT...ENDING WEDNESDAY.
THE ECMWF IS SLOWER...SUGGESTING WEDNESDAY INTO WEDNESDAY NIGHT.
WE WENT SLIGHTLY FASTER THAN THE ECMWF...BUT DID NOT DISCOUNT IT
ENTIRELY FOR POPS (SLIGHT CHANCE OF SHOWERS). DRY WEATHER TO
RETURN ACCORDING TO THE MODELS FOR THURSDAY.
&&
.AVIATION...
VFR CONDITIONS THROUGH TONIGHT. SKIES CLEAR...AND WINDS LIGHT.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Oct 7, 8:53 AM CST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
953 AM CDT THU OCT 7 2010
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081500-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
953 AM CDT THU OCT 7 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
EXTREMELY DRY VEGETATION AND LOW AFTERNOON RELATIVE
HUMIDITY WILL CREATE AN ELEVATED WILDFIRE POTENTIAL THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
EXTREMELY DRY VEGETATION AND LOW AFTERNOON RELATIVE HUMIDITY WILL
CREATE AN ELEVATED WILDFIRE POTENTIAL THROUGH THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Dust Devil, Gibson
- When
- October 7, 1:00 PM CST to 1:08 PM CST
- Where
- Gibson County, Ft Branch
- Reported by
- Trained Spotter
- Coordinates
- 38.250, -87.580
A trained spotter photographed a dust devil passing through farm fields in the Fort Branch area. The dust devil was on the ground for over a mile and grew to 40 feet in diameter at times. Multiple vortices were seen dancing around the main vortex. This was the only confirmed dust devil. However, conditions were ripe for dust devils each afternoon from the 6th to the 8th.
- Dust Devil
- A small rotating column of dust from surface heating that caused damage or injury.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Idaho, October 7, 2010$25,000 · EF0 · 2 events
- Hail in Colorado, October 7, 20101.5 in hail · 2 events
- Flood in New York, October 7 to 9, 20101 event
- Hail in New Mexico, October 7, 20100.75 in hail · 1 event
- Tornado in Idaho, October 7, 2010EF0 · 1 event
- Funnel Cloud in Utah, October 7, 20101 event
- Heavy Rain in American Samoa, October 7, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 263050.